Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 39, NWS Key West, FL

November 9, 2008

NWS Key West, FL issued this small craft advisory at Nov 9, 2008, 8:32 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2008, 8:32 AM EST (13:32 UTC)
Expired
Nov 9, 2008, 5:00 PM EST
In force
8 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS72 KKEY 091332
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
832 AM EST SUN NOV 9 2008

GMZ031>033-052>054-072>075-092130-
/O.NEW.KKEY.SC.Y.0039.081109T1332Z-081109T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
832 AM EST SUN NOV 9 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...
AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 2:25 AM EST, 6 hours 7 minutes earlier.

Area forecast discussion, Nov 9, 2:25 AM EST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
225 AM EST SUN NOV 9 2008

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES IN THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER LAND ARE NORTH NEAR 10
MPH. C-MAN WINDS...ON AVERAGE...ARE NORTH NEAR 15 KNOTS.
TEMPERATURES ARE IN THE LOWER 70S. ONLY ABOUT FIVE DEGREES OF
WARMING IS EXPECTED TODAY DUE TO GENTLE TO MODERATE NORTH SURFACE
WINDS OVER WATER WITH TEMPERATURES IN THE MID TO UPPER 70S.

.SHORT TERM (TODAY THROUGH VETERANS DAY)...
A TROUGH OF LOW PRESSURE JUST NORTH OF LAKE OKEECHOBEE WILL SWING
THROUGH THE FLORIDA KEYS EITHER LATE TODAY OR EARLY TONIGHT. THERE
IS NO SYNOPTIC SCALE ASCENT OR LOW LEVEL CONVERGENCE AHEAD OF THIS
TROUGH OF LOW PRESSURE. IN WAKE OF THE TROUGH OF LOW PRESSURE...
HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL BUILD ACROSS
THE FLORIDA PENINSULA TONIGHT AND MONDAY. MEANWHILE...HURRICANE
PALOMA SHOULD WEAKEN TO A TROPICAL STORM NEAR THE NORTHEAST COAST OF
CUBA TODAY. PALOMA SHOULD CONTINUE TO WEAKEN TONIGHT AND MONDAY...
BECOMING A TROPICAL DEPRESSION OR REMNANT LOW PRESSURE AREA BY
MONDAY AFTERNOON. HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES
WILL MOVE TOWARDS THE EAST COAST OF THE UNITED STATES MONDAY NIGHT
AND TUESDAY. LACK OF LARGE SCALE LIFT WILL LIMIT POPS TO SLIGHT
CHANCE CATEGORY TODAY THROUGH VETERANS DAY.

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
THE REMNANTS OF HURRICANE PALOMA...WHETHER IT BE A WEAK CLOSED
CIRCULATION OR AN OPEN WAVE...COULD MOVE BACK TO THE NORTHWEST
TUESDAY NIGHT THROUGH THURSDAY. THIS DISTURBANCE COULD PASS ACROSS
SOUTH FLORIDA LATE THIS WEEK INTO EARLY THIS WEEKEND...OR IT COULD
MOVE UP THE EAST COAST OF THE UNITED STATES LATE THIS WEEK INTO
EARLY THIS WEEKEND. EVEN IF THE REMNANTS OF PALOMA DOES MOVE ACROSS
SOUTH FLORIDA...IT SHOULD HAVE NO SIGNIFICANT EFFECT ON THE LOCAL
WEATHER. THE LONG TERM PORTION OF THE ZONE FORECASTS FOR THE FLORIDA
KEYS WILL BE BASED ON CLIMATOLOGY.

&&

.MARINE...
SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ALL KEYS WATERS TODAY
DUE TO NORTH SURFACE WINDS OF 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY
MAY BE REQUIRED FOR ATLANTIC WATERS TONIGHT AND MONDAY. SMALL CRAFT
ARE URGED TO EXERCISE CAUTION ON GULF AND FLORIDA BAY WATERS TONIGHT
AND MONDAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15
TO 20 KNOTS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON ATLANTIC
WATERS MONDAY NIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE
WINDS OF 15 TO 20 KNOTS. NO ADVISORIES OR CAUTIONARY STATEMENTS
EXPECTED TUESDAY THROUGH AT LEAST THURSDAY.

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED AT THE KEYW AND KMTH ISLAND
TERMINALS. MID LEVEL CLOUDINESS BETWEEN 6 AND 10 KFT WILL GRADUALLY
THIN OUT...AS DRIER AIR IS ADVECTED SOUTHWARD DOWN THE PENINSULA
WITH THE APPROACH OF A WEAK COOL FRONT/TROUGH FROM SOUTH FLORIDA. A
FEW PATCHES OF LOWER LEVEL CU AND STRATOCU ARE POSSIBLE...AND MAY
OCCASIONALLY AFFECT THE ISLAND TERMINALS...STILL BASES OF THESE
SHOULD REMAIN VFR (>3000 FT). SURFACE WINDS WILL BE FROM 360 TO 020
DEGREES BETWEEN 12 AND 14 KNOTS WITH GUSTS NEAR 20 KNOTS...RESULTING
IN AN APPROX 90 DEGREE CROSSWIND AT THE ISLAND TERMINALS.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1889...4.52 INCHES OF
RAINFALL WAS MEASURED IN KEY WEST. THIS SET THE DAILY RECORD FOR
MAXIMUM RAINFALL MEASURED IN KEY WEST ON NOVEMBER 9TH...A RECORD
WHICH STILL STANDS 119 YEARS LATER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  78 69 78 70 / 20 20 10 10
MARATHON  79 68 78 70 / 20 20 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION/NOWCASTS....................FUTTERMAN

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 9, 6:00 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST SUN NOV 9 2008

FLZ076>078-GMZ031>033-052>054-072>075-101000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EST SUN NOV 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL WATERS TODAY. WINDS WILL
BE FROM THE NORTHEAST BETWEEN 15 AND 20 KNOTS. SEAS IN THE ATLANTIC
WATERS OUTSIDE THE REEF ARE EXPECTED TO BUILD TO BETWEEN 4 AND 6
FEET...BUT SEAS WILL BE HIGHER IN THE GULF STREAM.

A SMALL CRAFT ADVISORY WILL LIKELY BE IN PLACE ACROSS THE ATLANTIC
WATERS TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS IN
EXCESS OF 20 KNOTS AND OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
OPERATING IN THESE CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN PLACE ACROSS THE ATLANTIC
WATERS ON MONDAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS
OF NEAR 20 KNOTS. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION ON
FLORIDA BAY AND THE GULF WATERS ON MONDAY. SMALL CRAFT WILL STILL
NEED TO EXERCISE CAUTION ACROSS THE ATLANTIC WATERS ON MONDAY NIGHT
DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS.
NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED VETERANS DAY THROUGH
AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.